Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2007, 7:13 PM CDT for Saint Louis County, Missouri; Madison County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 1, 2007, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:30 PM CDT | HAIL 0.88 | 4 E Alton, IL | NICKEL-SIZED HAIL REPORTED IN COTTAGE HILLS, IL. |
| Jun 1, 7:30 PM CDT | HAIL 1 | Bethalto, IL | HAIL UP TO ONE-QUARTER REPORTED. ESTIMATED WIND OF 60 MPH. ONE LARGE TREE DOWN, SEVERAL LARGE TREE LIMBS DOWN. |
| Jun 1, 7:35 PM CDT | HAIL 1 | Bethalto, IL | SIX TO SEVEN INCHES DIAMETER TREE LIMBS DOWN ALONG WITH QUARTER-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 020014
SVRLSX
ILC119-MOC189-020100-
/O.NEW.KLSX.SV.W.0136.070602T0013Z-070602T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 800 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACK JACK. A
SECOND SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN MADISON
COUNTY NEAR WORDEN. BOTH OF THESE STORMS ARE MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOOD RIVER...
HARTFORD...
ALTON...
ROXANA...
BETHALTO...
DORSEY...
PRAIRIETOWN...
CARPENTER...
WORDEN...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
3900 9012
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 020035
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI JUN 1 2007
ILC119-MOC189-020100-
/O.CON.KLSX.SV.W.0136.000000T0000Z-070602T0100Z/
MADISON IL-ST. LOUIS MO-
734 PM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN ST. LOUIS AND NORTHERN MADISON COUNTIES...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BETHALTO...MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DORSEY...CARPENTER...PRAIRIETOWN...WORDEN AND HAMEL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
3900 9012
$$
GKS000
WWUS53 KLSX 020059
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT FRI JUN 1 2007
ILC119-MOC189-020108-
/O.EXP.KLSX.SV.W.0136.000000T0000Z-070602T0100Z/
MADISON IL-ST. LOUIS MO-
758 PM CDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS AND
NORTHERN MADISON COUNTIES EXPIRES AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED
NORTHEAST OF THE COUNTIES. ADDITIONAL STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS EVENING.
LAT...LON 3881 9034 3872 9031 3886 8978 3900 8978
3900 9012
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:45 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 1, 5:45 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 545 PM CDT FRI JUN 1 2007 .DISCUSSION... SURFACE LOW WAS CENTERED OVER CENTRAL SD AT THIS TIME. A COLD FRONT EXTENDED FROM THE LOW ACROSS CENTRAL KS INTO THE OK PANHANDLE. LOW WILL MOVE SLOWLY NORTHEASTWARD OVER NEXT SEVERAL DAYS AS IT IS TIED IN WITH A CLOSED LOW ALOFT. THE SURACE LOW IS EXPECTED TO BE CENTERED OVER WESTERN WI SATURDAY EVENING. THE COLD FRONT IS FORECAST TO EXTEND FROM THE LOW ACROSS NORTHEAST IL INTO SOUTHEAST MO.THE SURFACE LOW IS FORECAST TO MOVE INTO QUEBEC MONDAY MORNING. ISOLATED CONVECTION WAS LOCATED ACROSS SOUTHERN/CENTRAL IL AT THIS TIME. MAIN LINE OF CONVECTION EXTENDED FROM NEAR CIR TO MTO WITH ACTIVITY MOVING NORTHEASTWARD. LATEST LAPS DATA INDICATED THE MOST UNSTABLE AIR WAS LOCATED ACROSS CENTRAL IL. STABLE AIR WITH LITTLE CAPE WAS LOCATED ACROSS CENTRAL INTO NORTHEAST MO. WITH THE EXPECTED COLD FRONT PASSAGE ON SATURDAY, RAISED POPS A LITTLE FROM PREVIOUS FORECAST. THE UKMET AND NAM ARE SIMILAR IN FORECASTING AN UPPER JET OF 60-80 KTS BY SATURDAY NOON THAT CURL FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS. DIVERGENCE FROM THE TWO MODELS IS SIMILAR AND SHOULD SUPPORT LIKELY POPS ACROSS MUCH OF THE FORECAST AREA. DRIER AND COOLER AIR WILL MOVE ACROSS THE AREA ON SUNDAY AND PERSIST FOR EARLY IN THE WEEK. THE GFS AND EUROPEAN MODELS ARE SIMILR BY MID WEEK WITH AN UPPER TROF FORECAST ACROSS THE WESTERN U.S. WITH SOUTHWESTERLY FLOW ACORSS THE MIDWEST. LOOKS LIKE JUNE WILL BE IN FULL BLOOM BY LATE IN THE WEEK WITH 850 TEMPS OF 20C FORECAST INTO THE REGION BY THURSDAY MORNING. TPS && .AVIATION... FOR THE 00Z TAFS...SCT TSRA HAVE DVLPD ACRS MUCH OF THE CWA WITH PLENTY OF INSTABILITY ACRS THE REGION...AND A WK SW FLOW SHRTWV TROF SUPPLYING ENOUGH FRCG FOR CONVECTIVE INITIATION. WILL MENTION VCTS OR A TEMPO GRP OF TSRA DURING THE EARLY EVENING HRS IN THE TAF FCSTS BASED ON LATEST RADAR TRENDS. IT APRS THAT MUCH OF THIS ACTIVITY WILL DISSIPATE SHORTLY AFTER SUNSET. SHOULD BE MAINLY MID-HI LVL CLOUDINESS LTR THIS EVNG AND DURING THE OVERNIGHT HRS OVER THE TAF SITES. DIURNAL CUMULUS CLOUDS SHOULD DVLP SAT MRNG WITH AT LEAST SCT TSRA MOVG THRU THE CWA AHD OF SW FLOW SHRTWV TROF...SE OF NRN PLAINS MID-UPR LVL LOW...AND ASSOCIATED WK CDFNT OR SFC TROF. WILL INCLUDE A LEAST A PROB30 GRP OF TSRA IN UIN AND COU DURING THE LT MRNG AND EARLY AFTN HRS AND IN STL AND SUS DURING THE AFTN HRS ON SAT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 5:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 503 PM CDT FRI JUN 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 503 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION ON SATURDAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE THREATS. THERE IS A CHANCE FOR THUNDERSTORMS FOR MOST OF THE AREA ON SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
In the hours before
Local storm report, Jun 1, 6:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL CHESTERFIELD 38.65N 90.58W
06/01/2007 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
CLARKSON RD. SOUTH OF HWY 40. EMC RELAYED REPORT
&&
ARMBRUSTERLocal storm report, Jun 1, 6:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL N OWENSVILLE 38.35N 91.50W
06/01/2007 E0.88 INCH GASCONADE MO TRAINED SPOTTER
&&
ARMBRUSTERLocal storm report, Jun 1, 6:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 W CREVE COEUR 38.66N 90.51W
06/01/2007 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
QUARTER-SIZE HAIL OCCURRED AT OLIVE RD. AND MO 141.
&&
ARMBRUSTERLocal storm report, Jun 1, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 NE BETHALTO 38.91N 90.03W
06/01/2007 M0.75 INCH MADISON IL AMATEUR RADIO
HAIL OCCURRED 1 MILE NORTHEAST OF ST. LOUIS REGIONAL
AIRPORT.
&&
ARMBRUSTERLocal storm report, Jun 1, 7:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CREVE COEUR 38.66N 90.44W
06/01/2007 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
PENNY-SIZED HAIL OCCURRED AT OLIVE RD. AND 270.
&&
ARMBRUSTERLocal storm report, Jun 1, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM DOWNBURST 2 NE ST. ANN 38.75N 90.36W
06/01/2007 ST. LOUIS MO ASOS
MEASURED WIND GUST OF 60 MPH REPORTED AT LAMBERT FIELD AT
657PM
&&
ARMBRUSTERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.